Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

Reply
 
Thread Tools
Old 04-29-2009, 08:11 AM   #16  
Member
 
Tryin2LoseIt's Avatar
 
Join Date: Mar 2009
Location: Southwest Florida
Posts: 80

S/C/G: 180.6/see ticker/150

Height: 5'5"

Default

I take Lexapro (soon to be Celexa because my insurance won't pay) and klonapin for anxiety along with my wellbutrin for depression. I don't think any of them has caused a weight gain. I eat when I'm happy, I eat with I'm sad. If I eat correctly (I'm on WW) then I can lose the weight. It's when I let things get out of control with portions and snacking that I gain.
Tryin2LoseIt is offline   Reply With Quote
Old 04-30-2009, 12:02 PM   #17  
Member
 
greengrass's Avatar
 
Join Date: Mar 2009
Location: SC
Posts: 67

S/C/G: 235/192/140

Height: 5'6"

Default

I just started lexapro one week ago for anxiety problems. How long does it take for you to notice any weight gain from it? I also have a higher copay for this med. I've been on so many meds through the years I never thought about which ones caused weight gain until now.
greengrass is offline   Reply With Quote
Old 05-02-2009, 06:34 PM   #18  
is a GABASAURUS!
 
iGabbz's Avatar
 
Join Date: Apr 2009
Location: Rowlett, TEXAS
Posts: 6

S/C/G: 264/246/150

Height: 5'10 last I checked, which was...several years ago, lol

Default

Well, I've recently gone to the doctor for my depression and anxiety, because I would get panic attacks too, so he perscribed for me Celexa or something. So far I've dropped 8 lbs. So I haven't had too much trouble with it. And my body feels so much better, like it's not holding onto the stress, and I'm not worrying so much.
iGabbz is offline   Reply With Quote
Old 05-29-2009, 01:56 PM   #19  
Senior Member
 
Skinnycow's Avatar
 
Join Date: May 2009
Location: Southern MD
Posts: 344

S/C/G: 318.9/ticker/165

Height: 6'

Default

When I talked to my Dr about my anxiety, I mentioned seeing a commercial for Paxil. She said that she wouldn't give me Paxil because it causes weight gain. She put me on Zoloft instead because it causes loss of appetite.
Skinnycow is offline   Reply With Quote
Old 08-03-2009, 12:43 PM   #20  
Member
 
Harps's Avatar
 
Join Date: Jul 2009
Posts: 50

S/C/G: 152.5/149.5/125

Height: 5'5"

Default

I took paxil years ago and my experience with it was awful. I became a zombie and I basically have no memory from the 2 years I was on it. I gained a lot of weight but I was also in a very rough time of my life and I don't think the weight gain had anything to do with the pills, it was me. I took the plunge to get off the meds and started dieting. I lost the weight no problem and to this day refuse to go back on daily meds again. I suffer daily with anxiety but I would rather suffer. I do take xanax when things get too much but I try desperately not to take it everyday.

I don't think any of these pills make you gain weight. Sorry. I think its your mental status when you are on them that allows you to eat poorly or binge and be numb to it. That in my heart I know is the god honest truth. There is no way that anti-depressents make people gain such massive amounts of weight or inhibit weight loss. Its our mental status that defines that. However, those anti depressents that are supposed to curb your appetite are a good idea because with calmness comes cravings, so if the pill cuts cravings, that is a bonus.

The best CURE I have found is exercise. It works MIRACLES. And I am not its biggest fan but I wouldn't know what to do without it these days. It helps me get rid of my extra adrenalin, it helps me to sleep at night, and just the fact that I am exercising and trying to improve my body stops me from hating myself and being depressed on a daily basis. You want to cut your depression/anxiety get off your butt and get moving!! Honestly...
Harps is offline   Reply With Quote
Old 08-03-2009, 03:51 PM   #21  
... and I am a chocoholic
 
lyndzro's Avatar
 
Join Date: Aug 2009
Location: Merseyside, England
Posts: 39

S/C/G: 336/Tracker/160

Height: 5'6"

Default

Hi all, Ive been on citalopram for about 6 months after reaslising I had social anxiety disorder about this time last year. It has not caused any more weight gain, saying that I am 300+ lbs, but Ive been overweight all my life, so cant blame it on the meds!! Unsure if its hindering the speed of my weight loss or not.

I find that my anxiety and weight management go hand in hand. Ive just been eating my feelings all of my life and now when Im starting to confront the reasons why I eat this raises my anxiety, and hence my overwhelming need to eat for comfort. Its crazy and its a vicious circle. I just wish I could be one of those people who dont eat at all when they're ill or stressed. My illness seems to direct me straight to McDonalds!
lyndzro is offline   Reply With Quote
Reply


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -4. The time now is 06:57 AM.


We are a participant in the Amazon Services LLC Associates Program, an affiliate advertising program designed to provide a means for us to earn fees by linking to Amazon.com and affiliated sites.
Copyright © 2024 MH Sub I, LLC dba Internet Brands. All rights reserved. Use of this site indicates your consent to the Terms of Use.